Alert archive / South Dakota / Wind Advisories in 2011
Wind Advisory 20, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Nov 6, 2011, 3:19 AM CST for 18 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Nov 6, 2011, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2011, 3:19 AM CST (09:19 UTC)
- In effect from
- Nov 6, 2011, 9:00 AM CST
- Expired
- Nov 6, 2011, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN, Brown County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 16 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2139 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
491 WWUS73 KABR 060919 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 319 AM CST SUN NOV 6 2011 ...STRONG WESTERLY WINDS TODAY... SDZ015>019-022-062130- /O.NEW.KABR.WI.Y.0020.111106T1500Z-111106T2200Z/ DEWEY-POTTER-FAULK-SPINK-CLARK-HAMLIN- INCLUDING THE CITIES OF...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...CASTLEWOOD 319 AM CST SUN NOV 6 2011 /219 AM MST SUN NOV 6 2011/ ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 4 PM CST /3 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 4 PM CST /3 PM MST/ THIS AFTERNOON. * STRONG WESTERLY WINDS ARE EXPECTED TO DEVELOP BY MID MORNING. * SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS EXCEEDING 45 MPH ARE POSSIBLE. THE WINDS WILL RAPIDLY DIMINISH LATER THIS AFTERNOON. * THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES DRIVING ON NORTH-SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-046-SDZ003>011-020-021-023-062130- /O.NEW.KABR.WI.Y.0020.111106T1500Z-111107T0000Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-CODINGTON-GRANT-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...WATERTOWN...MILBANK...CLEAR LAKE 319 AM CST SUN NOV 6 2011 /219 AM MST SUN NOV 6 2011/ ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING. * STRONG WESTERLY WINDS ARE EXPECTED TO DEVELOP BY MID MORNING. * SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS EXCEEDING 45 MPH ARE POSSIBLE. * THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES DRIVING ON NORTH-SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SD
2 follow-up statements
216 WWUS73 KABR 062147 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 347 PM CST SUN NOV 6 2011 ...STRONG WESTERLY WINDS WILL CONTINUE THROUGH EARLY EVENING OVER EASTERN SD AND WEST-CENTRAL MINNESOTA... SDZ015>019-022-062300- /O.EXP.KABR.WI.Y.0020.000000T0000Z-111106T2200Z/ DEWEY-POTTER-FAULK-SPINK-CLARK-HAMLIN- INCLUDING THE CITIES OF...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...CASTLEWOOD 347 PM CST SUN NOV 6 2011 /247 PM MST SUN NOV 6 2011/ ...WIND ADVISORY WILL EXPIRE AT 4 PM CST /3 PM MST/ THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM CST /3 PM MST/ THIS AFTERNOON. $$ MNZ039-046-SDZ003>011-020-021-023-070000- /O.CON.KABR.WI.Y.0020.000000T0000Z-111107T0000Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-CODINGTON-GRANT-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...WATERTOWN...MILBANK...CLEAR LAKE 347 PM CST SUN NOV 6 2011 /247 PM MST SUN NOV 6 2011/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * STRONG WESTERLY WINDS ARE EXPECTED TO DEVELOP BY MID MORNING. * SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS EXCEEDING 45 MPH ARE POSSIBLE. * THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES DRIVING ON NORTH-SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
739 WWUS73 KABR 070005 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 605 PM CST SUN NOV 6 2011 ...WIND ADVISORY ALLOWED TO EXPIRE|... MNZ039-046-SDZ003>011-020-021-023-070115- /O.EXP.KABR.WI.Y.0020.000000T0000Z-111107T0000Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-CODINGTON-GRANT-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...WATERTOWN...MILBANK...CLEAR LAKE 605 PM CST SUN NOV 6 2011 /505 PM MST SUN NOV 6 2011/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS ACROSS THE ADVISORY AREA HAVE DIMINISHED TO LESS THAN ADVISORY CRITERIA. WINDS WILL CONTINUE TO DIMINISH IN STRENGTH THROUGH THE EVENING. $$ HINTZ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Nov 6, 3:19 AM CST, 0 minutes earlier.
Area forecast discussion, Nov 6, 3:19 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
319 AM CST SUN NOV 6 2011
.SHORT TERM...TODAY THROUGH TUESDAY
WINDS TODAY WILL BE THE MAIN FORECAST CHALLENGE.
A COMPACT LOW PRESSURE SYSTEM WILL CONTINUE TO QUICKLY LIFT
NORTHWARD EARLY THIS MORNING. VIRTUALLY ALL MODELS SUGGEST THIS
LOW PRESSURE SYSTEM AND ASSOCIATED PCPN WILL EXIT THIS CWA BY 15Z
OR SOONER. WINDS WILL SHIFT TO THE WNW BEHIND THIS SYSTEM WITH
SUSTAINED WINDS OF 25 MPH AND GUSTS AROUND 40 TO 45 MPH POSSIBLE.
WHILE THESE WINDS ARE BORDERLINE WIND ADVISORY CRITERIA...WILL
ISSUE AN ADVISORY BECAUSE MODELS TEND TO UNDER DO WESTERLY WINDS.
A GFS MODEL SOUNDING OVER K8D3 AT 21Z SUGGEST THE PEAK WIND GUST
COULD REACH 45 KNOTS...WITH A SLOW DROP OFF UNTIL 3Z. WILL END THE
WIND ADVISORY AT 0Z EVEN THOUGH A FEW SITES IN THE HIGHER TERRAIN
OF THE SISSETON HILLS COULD SEE ADVISORY WINDS BEYOND 0Z.
THE REST OF THE SHORT TERM SHOULD BE DRY. ALTHOUGH CAN NOT RULE
OUT LIGHT PCPN IN THE EXTREME SOUTHERN CWA ON TUESDAY...WHICH HAS
BEEN COLLABORATED WITH SURROUNDING WFOS. AT THIS TIME ONLY THE 0Z
ECMWF BRINGS PCPN TOWARD THE CWA. TEMPERATURES WILL BE AOA CLIMO
THROUGH THE SHORT TERM.
.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY
MODELS CONTINUE TO HAVE GOOD RUN TO RUN CONSISTENCY ON STORM
SYSTEM AFFECTING THE GREAT LAKES WITH WRAP AROUND INTO SOUTHERN SD
AND MN. THE FORECAST CHALLENGE IS WHICH OF THESE MODELS IS
CORRECT. WOULD LIKE TO LEAN TOWARD THE DRIER SOLUTION GFS FOR THIS
CWA ON TUESDAY NIGHT. HOWEVER FOR COLLABORATION PURPOSES HAD TO THROW
IN SOME SLIGHT CHANCES OVER THE FAR SOUTHEASTERN CWA BASED ON
LATEST ECMWF WHICH CONTINUES TO HOLD THE SYSTEM FARTHER NORTH AND
WEST. BY WEDNESDAY THE SYSTEM WILL BE FAR ENOUGH EAST ON ALL
MODELS TO NO LONGER HAVE A CHANCE OF IMPACTING THIS REGION.
HIGH PRESSURE WILL BUILD INTO THE PLAINS BRIEFLY WED
NIGHT/THURSDAY. EVEN WITH LEES SIDE TROUGHING DEVELOPING ON THU
NIGHT THE NORTHERN PLAINS WILL SEE A DRY PATTERN CONTINUE INTO THE
START OF THE WEEKEND.
NEAR AVERAGE TEMPS ARE EXPECTED THROUGH THE LONG RANGE WITH HIGHS
IN THE 40S TO NEAR 50.
&&
.AVIATION...
06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
VFR CONDS STILL EXPECTED THROUGH THE FCST PERIOD FOR ALL TERMINAL
LOCATIONS. NORTHWEST WINDS AT KPIR AND KMBG EXPECTED TO INCREASE
TO 20 TO 30 KTS BY 10Z. WDLY SCT-SCT -SHRA WILL ALSO MOVE INTO THE
KPIR/KMBG TERMINAL LOCATIONS AFTER 09Z...BUT LITTLE IF ANY AVIATION
IMPACT. FURTHER EAST...LOOK FOR SOUTH WINDS GUSTING TO NEAR 35 KTS
AT KABR AND KATY TO CONTINUE THROUGH 10Z BEFORE BEGINNING TO VEER TO
THE NORTHWEST WITH COLD FROPA. KEPT MENTION OF VCSH FOR KABR
TERMINAL ASSOCIATED WITH COLD FROPA.
CIGS WILL REMAIN VFR...ALTHOUGH THEY WILL LOWER INTO THE
BKN-OVC040-050 RANGE. KPIR/KMBG WILL SEE SCT CLOUDS AROUND
16Z...WITH KABR/KATY WAITING UNTIL 20-22Z BEFORE SEEING SCT CONDS.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST
/5 PM MST/ THIS EVENING FOR BROWN-CAMPBELL-CODINGTON-CORSON-
DAY-DEUEL-EDMUNDS-GRANT-MARSHALL-MCPHERSON-ROBERTS-WALWORTH.
WIND ADVISORY FROM 9 AM CST /8 AM MST/ THIS MORNING TO 4 PM CST
/3 PM MST/ THIS AFTERNOON FOR CLARK-DEWEY-FAULK-HAMLIN-
POTTER-SPINK.
MN...WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR BIG STONE-TRAVERSE.
&&
SHORT TERM...SD
LONG TERM...WISE
AVIATION...WISE
WEATHER.GOV/ABERDEENNearby
Wind Advisories in South Dakota, 2011Wind Advisories in Minnesota, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.